Alert archive / Ohio / Winter Storm Warnings in 2008

Winter Storm Warning 8, NWS Wilmington, OH

December 23, 20089 counties in Ohio

NWS Wilmington, OH issued this winter storm warning at Dec 23, 2008, 8:12 PM EST for 9 counties in Ohio. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 23, 2008, 8:12 PM EST (01:12 UTC)
Expired
Dec 24, 2008, 4:03 AM EST
In force
8 hr
Issued by
NWS Wilmington, OH

Counties Auglaize County, OH, Champaign County, OH, Darke County, OH, Hardin County, OH, Logan County, OH, Mercer County, OH, Miami County, OH, Shelby County, OH, Union County, OH

The radar

The Cincinnati radar (KILN), 105 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this winter storm warning went out at Dec 23, 7:18 PM EST, 54 minutes earlier.

Area forecast discussion, Dec 23, 7:18 PM EST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
718 PM EST TUE DEC 23 2008

.SYNOPSIS...
WINTRY PRECIPITATION WILL CHANGE OVER TO ALL RAIN TONIGHT AS
WARMER AIR OVERSPREADS THE AREA. RAIN WILL CONTINUE ON WEDNESDAY
WITH GUSTY WINDS AS LOW PRESSURE DRAGS A COLD FRONT ACROSS THE
REGION. SEASONABLY COLD TEMPERATURES AND DRY CONDITIONS WILL
SETTLE IN CHRISTMAS DAY BEHIND THE FRONT.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
DEEP ISENTROPIC LIFT RESULTING IN PRECIP ACRS THE AREA. ILN/S 00Z
SOUNDING SHOWS CLASSIC FREEZING RAIN SOUNDING WITH A MAX TEMP
ALOFT AROUND 800 MB OF 4.3 DEGS C. SFC TEMPS WERE STILL BELOW
FREEZING...EXCEPTING AREAS SOUTH OF THE OHIO RIVER. EVEN
THERE...OBJECTS HAVE BEEN WELL BELOW FREEZING UNTIL RECENTLY...SO
WILL FREEZING ON OBJECTS WAS BEING OBSERVED. HAVE FOLLOWED SFC
TEMPS CLOSER TO RUC13 AND SLOWED THE CHANGEOVER TO RAIN. EXPECT
A CHANGE TO RAIN AFTER MIDNIGHT IN THE FAR NORTH...AROUND
MIDNIGHT ACRS THE CENTRAL...BETWEEN 9 PM AND 11 PM ACRS PTNS
OF SRN OH AND FAR NRN KY AND BTWN 7 PM AND 9 PM ACRS THE FAR SOUTH.

THEREFORE HAVE EXTENDED THE WINTER WINTER WEATHER ADVISORIES AND
STAIR STEPPED THE ENDING TIMES FROM SOUTH TO NORTH BASED ON
EXPECTED CHANGE OVER TIMES.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
WEDNESDAY...EXPECT RAIN...AROUND AN INCH AT MOST LOCATIONS. TEMPS
PUSH INTO THE UPPER 40S TO UPPER 50S NW TO SE WITH GUSTY SW FLOW
NEAR 40 MPH AT TIMES IN ADVANCE OF AN APPROACHING COLD FRONT.
ALTHOUGH THE MORE SUBSTANTIAL PCPN WILL WIND DOWN QUICKLY BEHIND THE
FRONT DURING THE EVENING...A TRAILING BRIEF WINTRY MIX/SNOW IS
POSSIBLE.  LOWS WILL DROP IN THE MID TO UPPER 20S.

CHRISTMAS DAY...HIGH PRESSURE BRIEFLY BUILDS BEHIND THE COLD
FRONT...TEMPS BUT TEMPERATURES WILL BE SEASONABLE IN THE MID 30S TO
EVEN AROUND 40 SOUTH OF THE OHIO RIVER.  LOW LEVEL CLOUD COVER WILL
BE ON THE DECREASE...BUT HIGH CLOUDS WILL WORK IN BY AFTERNOON.
OVERNIGHT...WAA DEVELOPS WITH SE FLOW...SO TEMPS MAY STAY NEAR
STEADY OR RISE FROM EARLY LOWS.  AT THIS TIME...ANY PCPN WILL LIKELY
STAY WEST OF THE FCST AREA THROUGH 11Z FRIDAY.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
A SOUTHWEST FLOW ALOFT WILL DRAW MOISTURE FROM THE GULF OF MEXICO
AND PROVIDE A CHANCE OF SHOWERS FRIDAY ALONG A WARM FRONT. A COLD
FRONT IS PROGGED TO MOVE THROUGH SATURDAY NIGHT...SIMILAR IN TIMING
TO THE OPERATIONAL 12Z GFS AND ECMWF. THE FRONT WILL BE ACCOMPANIED
BY SHOWERS AND STRONG WINDS.

THE UPPER FLOW IS THEN FORECAST TO BACK TO THE WEST AND CUT OFF THE
GULF MOISTURE SOURCE. THIS WILL ALLOW DRY AIR TO OVERSPREAD THE AREA
SUNDAY NIGHT THROUGH TUESDAY AS SURFACE HIGH PRESSURE STRETCHES
ACROSS MUCH OF THE EASTERN AND CENTRAL CONUS.

THE PERIOD WILL GENERALLY BE SEASONABLY MILD WITH ABOVE NORMAL
TEMPERATURES. HIGHS ON FRIDAY AND SATURDAY WILL RISE INTO THE
50S...WITH 30S AND 40S SUNDAY THROUGH TUESDAY BEHIND THE COLD
FRONT. OVERNIGHT LOWS IN THE 40S ON FRIDAY NIGHT WILL BE FOLLOWED BY
30S SATURDAY NIGHT AND 20S FOR SUNDAY AND MONDAY NIGHT.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
MOIST SWRLY FLOW ALOFT TO CONTINUE AHEAD OF TROF WHICH WILL MOVE
INTO THE PLAINS TONIGHT AND THE GREAT LAKES ON WED. LOW LEVEL
SWRLY JET RESULTS IN ENHANCED LIFT BY LATE EVENING WHEN EXPECT
PRECIP TO FILL IN. HAVE FREEZING RAIN HOLDING ON LONGER AND
THEN CHANGING OVER FROM SOUTH TO NORTH. EXPECT IFR CIGS TO
DEVELOP OVERNIGHT INTO EARLY WED.

APPEARS THAT THE STEADY PRECIPITATION WILL COME TO AN END ON WED
AND BECOME MORE SHOWERY. AT THIS TIME HAVE OPTED TO JUST MENTION
VCSH THAT FAR OUT IN THE TAF. WINDS WILL INCREASE ON WED WITH
THE APPROACH AND PASSAGE OF A FRONTAL SYSTEM.

OUTLOOK...MVFR CEILINGS WILL CONTINUE THROUGH WEDNESDAY NIGHT WITH
MVFR/IFR VISIBILITIES POSSIBLE WEDNESDAY AFTERNOON AND EVENING.
WINDS WILL SHIFT TO WEST WEDNESDAY EVENING WITH GUSTS UP TO 30 KT
POSSIBLE. MVFR CEILINGS AND VISIBILITIES POSSIBLE FRIDAY THROUGH
SATURDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR OHZ046-
     053>056-060>062.
     WINTER WEATHER ADVISORY UNTIL 1 AM EST WEDNESDAY FOR OHZ026-
     034-035-042>045-051-052.
     WINTER WEATHER ADVISORY UNTIL 11 PM EST THIS EVENING FOR
     OHZ063>065-070>074-077>082-088.
KY...WINTER WEATHER ADVISORY UNTIL 11 PM EST THIS EVENING FOR
     KYZ091>093-100.
     WINTER WEATHER ADVISORY UNTIL 9 PM EST THIS EVENING FOR KYZ089-
     090-094>099.
IN...WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR INZ050-
     058-059.
     WINTER WEATHER ADVISORY UNTIL 11 PM EST THIS EVENING FOR
     INZ066-073>075.
     WINTER WEATHER ADVISORY UNTIL 9 PM EST THIS EVENING FOR INZ080.

&&

SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...
LONG TERM...CONIGLIO
AVIATION...AR
Hazardous weather outlook, Dec 23, 7:03 PM EST, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
703 PM EST TUE DEC 23 2008

OHZ026-034-035-042>045-051-052-250015-
HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-MIAMI-CHAMPAIGN-
703 PM EST TUE DEC 23 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY
OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ050-058-059-OHZ046-053>056-060>062-250015-
WAYNE-FAYETTE IN-UNION IN-DELAWARE-CLARK-MADISON-FRANKLIN OH-LICKING-
PREBLE-MONTGOMERY-GREENE-
703 PM EST TUE DEC 23 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...CENTRAL OHIO AND MIAMI VALLEY OF OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ066-073>075-KYZ091>093-100-OHZ063>065-070>074-077>082-088-250015-
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-BOONE-KENTON-CAMPBELL-LEWIS-
FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-
HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
703 PM EST TUE DEC 23 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ080-KYZ089-090-094>099-250015-
SWITZERLAND-CARROLL-GALLATIN-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-
MASON-
703 PM EST TUE DEC 23 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY AND NORTHERN KENTUCKY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Dec 23, 3:00 PM EST, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
300 PM EST TUE DEC 23 2008

INZ066-073-074-OHZ070>072-077-232300-
FRANKLIN IN-RIPLEY-DEARBORN-BUTLER-WARREN-CLINTON-HAMILTON-
INCLUDING THE CITIES OF...BROOKVILLE...VERSAILLES...
LAWRENCEBURG...HAMILTON...LEBANON...WILMINGTON...CINCINNATI
300 PM EST TUE DEC 23 2008

...ICY ROADS POSSIBLE THIS AFTERNOON...

PERIODS OF FREEZING RAIN AND SLEET HAVE CAUSED SOME LIGHT ICE
ACCUMULATIONS TO DEVELOP ON AREA ROADWAYS. TEMPERATURES ARE
SLOWLY RISING AND EXPECTED TO GET ABOVE FREEZING BY LATE
AFTERNOON. THIS WILL ALLOW THE PRECIPITATION TO CHANGE TO RAIN.
HOWEVER...UNTIL THIS OCCURS...MOTORISTS SHOULD BE ALERT FOR SLICK
SPOTS...ESPECIALLY ON UNTREATED ROADWAYS AND ON BRIDGES AND
OVERPASSES.

Nearby

Winter Storm Warnings in Ohio, 2008Every winter storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.